Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 135, NWS St. Louis, MO

June 9, 2005Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 9, 2005, 8:52 PM CDT for Warren County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 8:52 PM CDT (01:52 UTC)
Expired
Jun 9, 2005, 9:35 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Warren County, MO

The radar

The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1615 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 100151
SVRLSX
MOC219-100230-
/O.NEW.KLSX.SV.W.0135.050610T0152Z-050610T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 930 PM CDT

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  WEST OF MARTHASVILLE...OR ABOUT NEAR NEW HAVEN...AND MOVING
  NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRUESDALE
  WARRENTON
  WRIGHT CITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3872 9137 3857 9098 3885 9097 3894 9121

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 100233
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT THU JUN 9 2005

MOC071-100244-
/O.EXP.KLSX.SV.W.0136.000000T0000Z-050610T0230Z/
FRANKLIN MO-
934 PM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3849 9136 3839 9122 3854 9098 3871 9136

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:16 PM CDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 9, 2:16 PM CDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
216 PM CDT THU JUN 9 2005

.DISCUSSION...CONTINUE TO HAVE MAJOR ISSUES WITH GFS MODEL...WITH
EXTREME CONVECTIVE FEEDBACK PROBLEMS. SO FOR THE MOST PART WILL GO
WITH NAM FOR THE SHORT TERM.

CWA IS STUCK BETWEEN TWO WARM FRONTAL BOUNDARIES...ONE THAT HAS JUST
MOVED OUT OF THE CWA...CURRENTLY ALONG THE MO/IOWA BORDER AND
ANOTHER FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. THE SOUTHERN
BOUNDARY IS THE ONE THAT COULD CAUSE PROBLEMS FOR OUR CWA IN THE
SHORT TERM. ATMOSPHERE HAS RECOVERED OVER CWA SINCE LAST NIGHT/S
ACTIVITY...WITH CAPES BETWEEN 2000 AND 3500 OVER MOST OF AREA AND
LI/S BETWEEN MINUS 6 AND MINUS 8. ONLY FLY IN OINTMENT TO KEEP
THINGS FROM FIRING IS THE CAP AND WEAKER THAN THOUGHT WAA TODAY.
TEMPS HAVE ONLY RISEN INTO THE LOWER TO MIDDLE 80S THIS AFTERNOON.
SO WILL JUST KEEP LOW CHANCE POPS FOR SOUTHERN HALF OF CWA AND
SLIGHT CHANCE POPS IN THE NORTH FOR TONIGHT.

ON FRIDAY...WE WILL REMAIN IN WARM SECTOR...SO LOW CHANCE POPS STILL
BEST BET. HOWEVER...SHOULD HAVE BETTER CHANCES OF PCPN FRIDAY NIGHT
AS NEXT IN SERIES OF FRONTAL BOUNDARIES APPROACHES THE AREA AND
STALLS OUT OVERHEAD. THEN SOME CONFUSION ON HOW MODELS HANDLE THE
LANDFALL OF TROPICAL STORM ARLENE. REMNANT LOW AND MOISTURE FROM
ARLENE TO AFFECT EASTERN SECTIONS OF MO BY SATURDAY AND SATURDAY
NIGHT...WHICH WILL HOLD UP FRONTAL BOUNDARY EVEN MORE. SO CHANCES OF
PCPN TO LINGER THROUGH OUT THE WEEKEND AND INTO EARLY NEXT WEEK.

FOR REMAINDER OF THE EXTENDED PERIOD...WILL KEEP A DRY FORECAST FOR
TUESDAY NIGHT THROUGH THURSDAY AS SFC RIDGE BUILDS IN OVER THE
REGION.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE
IL...NONE.
&&

BYRD
Hazardous weather outlook, Jun 9, 6:11 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT THU JUN 9 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
611 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA TONIGHT.  WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE
LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES
MOVE THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY
WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO
PRODUCE STRONG THUNDERSTORMS.  SOME OF THESE THUNDERSTORMS COULD BE
SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

GKS

In the hours before

Local storm report, Jun 9, 7:03 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
703 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     MAPLEWOOD               38.61N 90.32W
06/09/2005                   ST. LOUIS          MO   TRAINED SPOTTER

            TREES AND POWER LINES BLOWN DOWN.

0650 PM     TSTM WND DMG     2 N VALLEY PARK         38.58N 90.48W
06/09/2005                   ST. LOUIS          MO   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN.

&&

GKS
Local storm report, Jun 9, 7:31 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      OVERLAND                38.70N 90.37W
06/09/2005                   ST. LOUIS          MO   NWS EMPLOYEE

            6 TO 8 INCHES OF FLOWING WATER ON LINDBERG BETWEEN PAGE
            AND DORSETT ROADS

0645 PM     HAIL             HIGH RIDGE              38.46N 90.53W
06/09/2005  1.00 INCH        JEFFERSON          MO   LAW ENFORCEMENT

0710 PM     FLASH FLOOD      HIGH RIDGE              38.46N 90.53W
06/09/2005                   JEFFERSON          MO   LAW ENFORCEMENT

            6 TO 8 INCHES OF WATER ON ROADS IN HIGH RIDGE

&&

GKS
Local storm report, Jun 9, 7:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
734 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 N VALLEY PARK         38.58N 90.48W
06/09/2005                   ST. LOUIS          MO   TRAINED SPOTTER

            LARGE TREE LIMBS BLOWN DOWN.

&&

GKS
Local storm report, Jun 9, 7:39 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     AFFTON                  38.55N 90.33W
06/09/2005                   ST. LOUIS          MO   AMATEUR RADIO

            1 LARGE TREE LIMB BLOWN DOWN.

0725 PM     FLASH FLOOD      HIGH RIDGE              38.46N 90.53W
06/09/2005                   JEFFERSON          MO   LAW ENFORCEMENT

            3 TO 5 INCH DEEP WATER ON THE PARKING LOT AT THE SHERIFF
            OFFICE IN HIGH RIDGE

0730 PM     HAIL             FENTON                  38.54N 90.45W
06/09/2005  1.75 INCH        ST. LOUIS          MO   TRAINED SPOTTER

&&

GKS
Local storm report, Jun 9, 8:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             FENTON                  38.54N 90.45W
06/09/2005  1.75 INCH        ST. LOUIS          MO   PUBLIC

0750 PM     HAIL             HIGH RIDGE              38.46N 90.53W
06/09/2005  1.00 INCH        JEFFERSON          MO   LAW ENFORCEMENT

&&

GKS
Local storm report, Jun 9, 8:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     ST. LOUIS               38.64N 90.24W
06/09/2005                   ST. LOUIS CITY     MO   EMERGENCY MNGR

            NUMEROUS TREES BLOWN DOWN ALONG MCCAUSLAND...DALE
            ...MANCHESTER AND JAMIESON AVENUES.

&&

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:00 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis45 min
Jun 9, 7:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis44 min
Jun 9, 8:21 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade39 min
Jun 9, 9:01 PM CDTSevere Thunderstorm WarningLSXFranklin32 min
Jun 10, 12:58 PM CDTSevere Thunderstorm WarningLSXCole51 min
Jun 10, 2:02 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage48 min
Jun 10, 5:47 PM CDTSevere Thunderstorm WarningLSXLincoln, Warren38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.